MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Component Missing (2306)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
It was reported that the sealing at the proximal end of the catheter was missing.This occurrence led to a high-flow leakage of blood.The introducer was then changed.Per additional information received on (b)(6) 2017, the pharmacist reported the patient experienced a blood lost equivalent to that of a syringe of 10 ¿ 20 cc maximum.The patient was unharmed and did not require any additional procedures due to this occurrence.No additional information has been received.
 
Additional Manufacturer Narrative
Corrected data: (b)(4).A review of the complaint history, device history record, instructions for use (ifu), quality control, and visual inspection of the returned device was conducted during the investigation.There is no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.One performer introducer was returned for investigation.Kinks were observed at 4.0 cm and 24.7 cm from the proximal end, as well as a 3 mm wrinkle at the distal end.The introducer is 44.9 cm in length.The hub seal was dislodged inside of the hub and the leak test failed.Instructions are in place to verify that the device is manufactured to specification.Since the device and package are inspected for defects prior to transport, it is unlikely that the device was nonconforming prior to the manufacturer's release.A definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Blank fields on this form indicate the information is unknown, unavailable or unchanged.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6256418
Report Number1820334-2017-00047
Device Sequence Number865336
Product Code DYB
UDI-Device Identifier00827002284388
UDI-Public(01)00827002284388(17)190801(10)7061537
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCFW-14.0-38-45-RB
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/17/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;